Alert archive / Iowa / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 7, NWS Des Moines, IA

April 5, 2010Clarke County, Decatur County, Lucas County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 5, 2010, 11:37 AM CDT for Clarke County, Decatur County, Lucas County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2010, 11:37 AM CDT (16:37 UTC)
Expired
Apr 5, 2010, 12:15 PM CDT
In force
38 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Clarke County, IA, Decatur County, IA, Lucas County, IA

The radar

The Des Moines radar (KDMX), 78 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2010-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2010-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1845 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WUUS53 KDMX 051637
SVRDMX
IAC039-053-117-051715-
/O.NEW.KDMX.SV.W.0007.100405T1637Z-100405T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1137 AM CDT MON APR 5 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1215 PM CDT

* AT 1132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 13 MILES NORTHWEST OF LEON...OR 54 MILES SOUTH OF
  DES MOINES...AND MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSCEOLA AROUND 1150 AM CDT.
  WOODBURN AROUND 1155 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WELDON
AND LUCAS.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 21 AND 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4116 9369 4116 9342 4104 9342 4074 9401
      4094 9402
TIME...MOT...LOC 1636Z 228DEG 47KT 4087 9390
WIND...HAIL <50MPH 1.00IN

$$

PODRAZIK
3 follow-up statements
359 
WWUS53 KDMX 051646
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1146 AM CDT MON APR 5 2010

IAC039-053-117-051715-
/O.CON.KDMX.SV.W.0007.000000T0000Z-100405T1715Z/
DECATUR IA-LUCAS IA-CLARKE IA-
1146 AM CDT MON APR 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CLARKE...NORTHWESTERN LUCAS AND NORTH CENTRAL DECATUR COUNTIES UNTIL
1215 PM CDT...

AT 1141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 9 MILES SOUTHWEST OF OSCEOLA...OR 48 MILES SOUTH OF
DES MOINES...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WOODBURN AROUND 1155 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LUCAS.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 22 AND 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4082 9388 4101 9389 4116 9369 4116 9342
      4104 9342
TIME...MOT...LOC 1646Z 228DEG 46KT 4095 9378
WIND...HAIL <50MPH 1.00IN

$$

PODRAZIK
766 
WWUS53 KDMX 051657
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1157 AM CDT MON APR 5 2010

IAC053-051707-
/O.CAN.KDMX.SV.W.0007.000000T0000Z-100405T1715Z/
DECATUR IA-
1157 AM CDT MON APR 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DECATUR COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4092 9368 4106 9373 4116 9365 4116 9342
      4104 9342
TIME...MOT...LOC 1657Z 235DEG 49KT 4102 9359

$$

IAC039-117-051715-
/O.CON.KDMX.SV.W.0007.000000T0000Z-100405T1715Z/
LUCAS IA-CLARKE IA-
1157 AM CDT MON APR 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN CLARKE
AND NORTHWESTERN LUCAS COUNTIES UNTIL 1215 PM CDT...

AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 8 MILES EAST OF OSCEOLA...OR 40 MILES SOUTH OF DES
MOINES...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUCAS AROUND 1205 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4092 9368 4106 9373 4116 9365 4116 9342
      4104 9342
TIME...MOT...LOC 1657Z 235DEG 49KT 4102 9359
WIND...HAIL <50MPH 1.00IN

$$

PODRAZIK
439 
WWUS53 KDMX 051713
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1213 PM CDT MON APR 5 2010

IAC039-117-051723-
/O.EXP.KDMX.SV.W.0007.000000T0000Z-100405T1715Z/
LUCAS IA-CLARKE IA-
1213 PM CDT MON APR 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLARKE AND
NORTHWESTERN LUCAS COUNTIES WILL EXPIRE AT 1215 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4092 9368 4106 9373 4116 9365 4116 9342
      4104 9342
TIME...MOT...LOC 1713Z 235DEG 49KT 4114 9335

$$

PODRAZIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 6:40 AM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Apr 5, 6:40 AM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
640 AM CDT MON APR 5 2010

...UPDATED FOR 12Z AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
SIGNIFICANT AIRMASS CHANGES IN STORE FOR TODAY AS SFC RIDGE SLIDES
TO THE EAST THIS MORNING.  VERY STRONG THETA-E ADVECTION WILL MAKE
ITS WAY FROM KANSAS INTO IOWA BY MIDDAY AND INTO THE AFTERNOON ON
INCREASING SOUTH-SOUTHWEST WINDS ALOFT.  MUCAPES AND SOUNDINGS
INDICATE INSTABILITY WILL BE QUITE ELEVATED INITIALLY STARTING
AROUND 700MB.  HOWEVER...AS MOISTURE DEEPENS WILL SEE THE MUCAPES
DROP TO LOWER LEVELS.  SHEAR IS VERY STRONG DURING THIS TIME WITH
GFS INDICATING 0-3KM BULK SHEAR VALUES OF 40KTS AND 0-3KM HELICITY
VALUES OF 300-500 M2/S2.  ANTICIPATE THOSE UPDRAFTS THAT BECOME
STRONG ENOUGH TO SUSTAIN FOR SOME TIME WILL BEGIN TO SPIN AND BE
CAPABLE OF HAIL PRODUCTION.  GIVEN THAT THE INSTABILITY IS QUITE
ELEVATED...ALL STORMS SHOULD HAVE INFLOW WELL ABOVE THE SFC WITH
LITTLE TOR THREAT INITIALLY.  HOWEVER...AS SFC BOUNDARY APPROACHES
SOUTHERN IA BY END OF FORECAST PERIOD...INSTABILITY LIKELY TO BECOME
CLOSER TO SFC BASED PER SOUNDINGS FROM RDD AND AIA.  THIS WILL BE
THE BEST CHC FOR TORNADOES AND WILL OCCUR LATE AFTERNOON/EARLY
EVENING WITH CAPES OF 1500-2000 J/KG IN THE SOUTHERN TWO/THREE ROWS
OF COUNTIES. THE STRONG WAA TODAY WILL BE OFFSET BY INCREASING
CLOUDS AND SHRA/TSRA SO WILL STICK WITH A BLEND OF MAV/MET GUIDANCE.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
STAGE SET FOR A VERY ACTIVE NIGHT TONIGHT AND DAY TUESDAY. MODELS
HAVE COME TOGETHER...OUTSIDE OF THE GFS...ON THE GENERAL PLACEMENT
OF THE WARM FRONT. LOOKING AT CONSENSUS OF GEM/EURO/NAM FOR BETTER
PLACEMENT PUTS THE BOUNDARY NEARER THE IA/MO BORDER BY 00Z AND LIFTS
THE BOUNDARY TO NEARER I80 BY 06Z. INITIALLY IN THE EVENING HOURS
FOCUS WILL BE ON SEVERE CHANCES WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREAT...BUT ALONG AND JUST SOUTH OF THE BOUNDARY
THERE WILL CONTINUE A SLIGHT TORNADO THREAT INTO THE LATE EVENING
HOURS WITH THE MOST LIKELY AREAS OVER SOUTHERN/SOUTHWEST PORTION OF
THE FORECAST AREA. THIS IS WHERE THE LOW LEVEL HELICITY AND MLCAPE
WILL BE THE MOST FAVORABLE...THOUGH STILL SOME QUESTION WHETHER
STORMS CAN BECOME SFC BASED THERE. AS THE EVENING PROGRESSES THE
FRONT WILL SLOWLY LIFT NORTH AS STORMS FIRE ALONG AND ALOFT. BULK
SHEAR WILL SUPPORT SUPERCELLS WITH LARGE HAIL LIKELY. MOISTURE
TRANSPORT IS TREMENDOUS INTO THE FRONTAL ZONE THROUGH THE NIGHT.
STORMS AND SOME ROTATION SHOULD BE MAINTAINED ALL NIGHT AS THE FRONT
LIFTS NORTH. PWATS RUNNING AT 1.35 OR SO...AND STILL EXPECT GENERAL
RAINFALL AREA OF 1-2 INCHES WITH 2-3 INCHES POSSIBLE BETWEEN 03Z AND
12Z. ONLY THING PREVENTING HEAVIER RAINFALL IS THAT THE MEAN FLOW IS
40 TO 50 KTS...THOUGH THE CORFIDI VECTORS ARE RUNNING ABOUT 20KTS.
SOME HYDRO CONCERNS IF THINGS GET OUT OF HAND OVER ONE
LOCATION...BUT CURRENT 3 HOUR FFG GUIDANCE AND SOIL MOISTURE
CONDITIONS SUGGEST THAT 2-3 INCHES IS STILL MANAGEABLE AT MANY
LOCATIONS CENTRAL AND SOUTH. THE NORTHERN AREAS OF THE FORECAST AREA
MAY BE ON THE LOWER ENVELOP OF TOLERATING THIS MUCH RAINFALL. WILL
LET DAY SHIFT REEVALUATE THAT AREA FOR POSSIBLE FFA. SOLNS DIFFER TO
SOME EXTENT AS TO WHERE THE LOW ENDS UP TUESDAY AFTERNOON. FOR THE
MOST PART...CONSENSUS SHOWS THAT AREAS EAST OF HIGHWAY 169 AND SOUTH
OF US 20 WILL REMAIN IN THE WARM SECTOR FOR A GOOD SHARE OF THE DAY.
FORCING WILL INCREASE DURING THE DAY TUESDAY AS MAIN SHORT WAVE AND
UPPER LEVEL JET STREAK APPROACH FROM THE SOUTHWEST. BUFR SOUNDINGS
SHOWING THAT BY EARLY TO LATE AFTERNOON FROM JUST WEST OF KDSM TO
NEAR KOTM...CAP IS GONE WITH MLCAPE INCREASING TO 2400 J/KG. BOTH
THE GFS/NAM SHOW SIMILAR SOUNDINGS THOUGH THE GFS IS QUICKER TO
ERODE THE CAP BY 18Z AND THE NAM GOES AWAY AT 00Z. BULK SHEAR IS
STILL HIGH WITH 50 TO 65 KTS OF 0-6KM SHEAR PROGGED. AM STILL
EXPECTING A SECOND ROUND OF SVR WEATHER DURING THIS TIME. FOR NOW
...BEST POTENTIAL IS FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS
AGAIN...WITH SOME POTENTIAL FOR TORNADOES ALONG THE BOUNDARY. STORMS
WILL BECOME BETTER ORGANIZED AS THEY HEAD EAST. LCL HEIGHTS AND
HIGHER SFC DEW POINTS OVER THE EAST/SOUTHEAST MAY ALSO AID IN TORNADO
DEVELOPMENT. BEST TO EVALUATE PARAMETERS AGAIN OVER THE NEXT TWO
SHIFTS REGARDING TUESDAY SVR MODES. MODELS DIFFER WITH STORM ON WED.
BOTH NAM/GFS SHOW PRONOUNCED H850 CLOSED LOW AND STRONG DEF ZONE AND
MOD/HEAVY RAINFALL. EURO/GEM SHOW PROGRESSIVE TROUGH AND LITTLE
SECONDARY DEVELOPMENT. SINCE THIS IS SUCH A DRASTIC CHANGE FROM
PREVIOUS TWO NIGHTS...WILL NOT BUY CHANGE IN TOTALITY. HAVE MADE
SOME ADJUSTMENTS TO LINGER POP/PRECIP FOR NOW. LATER IN THE
WEEK...GFS SEEMS TOO FAST WITH WARM UP.

&&

.AVIATION...
05/12Z...WILL SEE CIGS EXPAND INTO IOWA TODAY AS WARM FRONT LIFTS
TOWARD THE STATE.  THE CIGS WILL REMAIN VFR THIS MORNING BUT
THUNDERSTORMS ARE FORECAST TO DEVELOP ACRS MUCH OF THE AREA BY THIS
AFTERNOON WITH MVFR CIGS IN AND AROUND THE STORMS.  VSBYS WILL BE
AFFECTED BY THE STORMS AS WELL WITH LIMITED VSBYS NEAR STORMS AS
WELL. OTHERWISE...LOCATIONS AWAY FROM STORMS WILL SEE VFR CONDITIONS
INTO TONIGHT AS LIGHT AND VARIABLE WINDS BECOME EASTERLY AND
SOUTHEASTERLY AND INCREASE THROUGH THE DAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...COGIL
LONG TERM...REV
AVIATION...COGIL
Hazardous weather outlook, Apr 5, 9:45 AM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
945 AM CDT MON APR 5 2010

IAZ004>007-015>017-023>028-033>039-044>050-057>062-061445-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
945 AM CDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THIS AFTERNOON AND EARLY THIS EVENING...ISOLATED TO SCATTERED SEVERE
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE.
AFTER 8 PM THIS EVENING...SEVERE THUNDERSTORMS WITH LARGE
HAIL...DAMAGING WINDS AND HEAVY RAINFALL ARE LIKELY. ISOLATED
TORNADOES ARE ALSO POSSIBLE TONIGHT. IN ADDITION TO A FLASH FLOOD
THREAT...HEAVY RAINFALL COULD RETURN NUMEROUS RIVERS BACK ABOVE
FLOOD STAGE OVER THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON SOUTH
OF HIGHWAY 20 AND EAST OF HIGHWAY 169. ACROSS THIS AREA...THE POTENTIAL
EXISTS FOR LARGE HAIL AND DAMAGING WINDS ALONG WITH TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATER TODAY...TONIGHT...AND TUESDAY AFTERNOON.

AN EMERGENCY MANAGERS WEBINAR WILL BE CONDUCTED AT 11 AM THIS MORNING.

IAZ070>075-081>086-092>097-061445-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
945 AM CDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

DURING THE AFTERNOON AND THROUGH EARLY THIS EVENING...ISOLATED TO
SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
AND ISOLATED TORNADOES ARE POSSIBLE. AFTER 6 PM THIS EVENING...SEVERE
THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL
ARE LIKELY. A FEW TORNADOES WILL REMAIN POSSIBLE THROUGHOUT THE
OVERNIGHT HOURS. THERE IS THE POTENTIAL FOR A STRONG TORNADO TO OCCUR.
IN ADDITION TO A FLASH FLOOD THREAT...HEAVY RAINFALL COULD RETURN
NUMEROUS RIVERS BACK ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON SOUTH
OF HIGHWAY 20 AND EAST OF HIGHWAY 169. ACROSS THIS AREA...THE POTENTIAL
EXISTS FOR LARGE HAIL AND DAMAGING WINDS ALONG WITH TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATER TODAY...TONIGHT...AND TUESDAY AFTERNOON.

AN EMERGENCY MANAGERS WEBINAR WILL BE CONDUCTED AT 11 AM THIS MORNING.

REV/DONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 12:12 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Warren48 min
Apr 5, 12:55 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison35 min
Apr 5, 1:16 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor44 min
Apr 5, 1:22 PM CDTSevere Thunderstorm WarningDMXDallas, Jasper, Polk38 min
Apr 5, 1:50 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union40 min
Apr 5, 1:54 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold51 min
Apr 5, 2:22 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren38 min
Apr 5, 3:02 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Warren38 min
Apr 5, 3:28 PM CDTSevere Thunderstorm WarningDMXLucas, Mahaska, Marion47 min
Apr 5, 3:44 PM CDTFlash Flood WatchDMXAudubon, Black Hawk, Boone, Bremer, Butler, Calhoun and 17 more18 hr
Apr 5, 4:10 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Poweshiek50 min
Apr 5, 5:23 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.